Alert archive / New York / Flood Watches in 2009

Flood Watch 3, NWS Buffalo, NY

December 2, 2009Erie County, New York

NWS Buffalo, NY issued this flood watch at Dec 2, 2009, 2:15 PM EST for Erie County, New York. It took effect at Dec 2, 2009, 8:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2009, 2:15 PM EST (19:15 UTC)
In effect from
Dec 2, 2009, 8:00 PM EST
Expired
Dec 3, 2009, 6:01 AM EST
In force
10 hr
Issued by
NWS Buffalo, NY
Flood severity
None

County Erie County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBUF 021915
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
215 PM EST WED DEC 2 2009

...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY...

.LOW PRESSURE LIFTING NORTH FROM THE TENNESSEE VALLEY WILL CROSS
WESTERN NEW YORK TONIGHT AND BRING ABOUT AN INCH OF RAIN TO THE
AREA. THE RAIN WILL TAPER OFF TO SCATTERED RAIN SHOWERS ON
THURSDAY AS THE LOW CONTINUES MOVING EAST ACROSS THE ST LAWRENCE
VALLEY. 

SINCE THE GROUND ALREADY CONTAINS A FAIR AMOUNT OF MOISTURE FROM
MONDAY NIGHTS SNOWFALL...THIS ADDITIONAL RAINFALL WILL ADD TO
THE RUNOFF WHICH COULD RESULT IN SIGNIFICANT RISES IN AREA STREAM
AND CREEKS TONIGHT THROUGH THURSDAY. SOME MINOR FLOODING IS ALSO
POSSIBLE IN POOR DRAINGAGE AREAS.


NYZ010-085-030315-
/O.NEW.KBUF.FA.A.0003.091203T0100Z-091203T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
215 PM EST WED DEC 2 2009

...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
 FOLLOWING COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE.

* FROM 8 PM EST THIS EVENING THROUGH THURSDAY AFTERNOON

* RAIN DEVELOPING AHEAD OF AN APPROACHING LOW WILL REACH THE AREA
  THIS EVENING...THEN BECOME MODERATE TO HEAVY AT TIMES TONIGHT.
  ABOUT AN INCH OF RAIN IS POSSIBLE. THIS RAINFALL...COMBINED WITH
  THE ADDED MOISTURE FROM MELTING SNOW...WILL CAUSE SIGNIFICANT
  RISES IN AREA CREEKS AND STREAMS. THE WATER LEVELS ON CAYUGA
  CREEK AND CAZENOVIA CREEK...IN PARTICULAR...MAY APPROACH FLOOD
  STAGE THURSDAY AFTERNOON.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

TJP
3 follow-up statements
000 
WGUS61 KBUF 030246
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
946 PM EST WED DEC 2 2009

...FLOOD WATCH IN EFFECT OVERNIGHT AND THURSDAY...

.LOW PRESSURE LIFTING NORTH FROM THE TENNESSEE VALLEY WILL CROSS
WESTERN NEW YORK TONIGHT AND BRING ABOUT AN INCH OF RAIN TO THE
AREA. THE RAIN WILL TAPER OFF TO SCATTERED RAIN SHOWERS ON
THURSDAY AS THE LOW CONTINUES MOVING EAST ACROSS THE ST LAWRENCE
VALLEY.

SINCE THE GROUND ALREADY CONTAINS A FAIR AMOUNT OF MOISTURE FROM
MONDAY NIGHTS SNOWFALL...THIS ADDITIONAL RAINFALL WILL ADD TO
THE RUNOFF WHICH COULD RESULT IN SIGNIFICANT RISES IN AREA STREAM
AND CREEKS TONIGHT THROUGH THURSDAY. SOME MINOR FLOODING IS ALSO
POSSIBLE IN POOR DRAINAGE AREAS.

NYZ010-085-031100-
/O.CON.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
946 PM EST WED DEC 2 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
 COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE.

* THROUGH THURSDAY AFTERNOON

* RAIN WILL CONTINUE THROUGH MOST OF THE NIGHT. ABOUT AN INCH OF
  RAIN IS POSSIBLE. THIS RAINFALL... COMBINED WITH THE ADDED
  MOISTURE FROM MELTING SNOW...WILL CAUSE SIGNIFICANT RISES IN
  AREA CREEKS AND STREAMS. THE WATER LEVELS ON CAYUGA CREEK AND
  CAZENOVIA CREEK...IN PARTICULAR... MAY APPROACH FLOOD STAGE
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

APFFEL
000 
WGUS61 KBUF 030948
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
448 AM EST THU DEC 3 2009

...FLOOD WATCH REMAINS IN EFFECT TODAY...

.LOW PRESSURE OVER WESTERN NEW YORK EARLY THIS MORNING WILL RACE
TO THE EAST DURING THE COURSE OF TODAY. WHILE THE HEAVIEST RAINS
FROM THIS FEATURE HAVE MOVED TO THE NORTH...ADDITIONAL RAIN IS
EXPECTED THIS MORNING. THE RAIN WILL QUICKLY TAPER OFF TO
SCATTERED SHOWERS FOR LATE THIS MORNING INTO THE AFTERNOON.

SINCE THE GROUND IS ALREADY SATURATED...THE RAIN FROM THE
OVERNIGHT COMBINED WITH LEFTOVER SHOWERS THIS MORNING WOULD RESULT 
IN SIGNIFICANT RISES IN AREA STREAM AND CREEKS. SOME MINOR
FLOODING IS ALSO POSSIBLE IN POOR DRAINAGE AREAS.

NYZ010-085-031800-
/O.CON.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
448 AM EST THU DEC 3 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
 COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE.

* UNTIL 4 PM EST THIS AFTERNOON

* NEARLY AN INCH OF RAIN FELL ACROSS NORTHERN ERIE COUNTY
  OVERNIGHT AND ANOTHER QUARTER INCH POSSIBLE EARLY THIS MORNING.
  THIS RAINFALL... COMBINED WITH THE ADDED MOISTURE FROM MELTING
  SNOW...WILL CAUSE SIGNIFICANT RISES IN AREA CREEKS AND STREAMS.
  THE WATER LEVELS ON CAYUGA CREEK AND CAZENOVIA CREEK...IN
  PARTICULAR... MAY APPROACH FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

RSH
000 
WGUS61 KBUF 031101
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
601 AM EST THU DEC 3 2009

...FLOOD WATCH DISCONTINUED...

.DEEP LOW PRESSURE OVER WESTERN NEW YORK EARLY THIS MORNING WILL
RACE AWAY TO THE EAST DURING THE COURSE OF TODAY AND TONIGHT. THIS
FEATURE PRODUCED UP TO AN INCH OF RAIN ACROSS THE COUNTY
OVERNIGHT...BUT WHILE LEFTOVER RAIN SHOWERS WILL BE FOUND ACROSS
THE REGION TODAY...ADDITIONAL RAINFALL AMOUNTS WILL REMAIN UNDER A
QUARTER INCH.

WHILE THE RAINFALL FROM LAST NIGHT RESULTED IN RISES TO ALL OF THE
LOCAL TRIBUTARIES...MOST WILL REMAIN AT OR BELOW HALF BANKFULL. 

NYZ010-085-031215-
/O.CAN.KBUF.FA.A.0003.000000T0000Z-091203T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE
601 AM EST THU DEC 3 2009

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. 

WHILE MORE SHOWERS WILL BE LIKELY THIS MORNING...THE ACTIVITY WILL
DIMINISH IN COVERAGE AS THE MORNING AND MIDDAY PROGRESS.
ADDITIONAL RAINFALL SHOULD BE UNDER A QUARTER INCH.

LOCAL TRIBUTARIES WILL BE RUNNING FAST TODAY...BUT SHOULD NOT RISE
MORE THAN TO HALF BANKFULL AT MOST LOCATIONS.

$$

RSH

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 2, 9:33 AM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Dec 2, 9:33 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
933 AM EST WED DEC 2 2009

.SYNOPSIS...
HIGH PRESSURE CENTERED WELL OFF THE MID ATLANTIC COAST WILL PROVIDE
A SOUTHERLY FLOW OF DRY AND MILDER AIR ACROSS OUR REGION MOST OF THE
DAY. IN THE MEANTIME THOUGH LOW PRESSURE IS EXPECTED TO GATHER
STRENGTH OVER THE GULF STATES AND  MOVE NORTH. IT IS EXPECTED TO
BRING WIDESPREAD RAIN TO THE AREA TONIGHT INTO THURSDAY MORNING. THE
LOW WILL MOVE INTO QUEBEC LATER THURSDAY AND DRAW MUCH COLDER AIR
INTO OUR REGION. THE COLD AIR WILL PERSIST INTO THE WEEKEND. THE
FLOW WILL BE CONDUCIVE FOR LAKE EFFECT SNOWS EAST OF THE
LAKES...ESPECIALLY THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE NORTHERN EDGE OF THE CIRRUS CLOUD SHIELD HAS ALREADY REACHED NEW
YORK STATE AND WILL CONTINUE TO LIFT TO THE NORTH AS THE DAY WEARS
ON. THIS TREND TOWARD INCREASING CLOUD COVER WILL BE REFLECTED IN
THE SKY GRIDS AND THE WORDED ZFP.

THE NORTHERN EDGE OF THE RAIN SHIELD THAT IS ASSOCIATED WITH THE
APPROACHING LOW IS ALSO A LITTLE FARTHER NORTH THAN THE TREND SHOWN
BY THE OPERATIONAL MODELS...BUT THIS WILL NOT IMPACT THE OVERALL
TIMING OF THE ONSET OF THE RAIN FOR OUR CWA. THEREFORE...WILL FOLLOW
CONTINUITY AND MAINTAIN CHANCE POPS FOR LATER THIS AFTERNOON ACROSS
THE SOUTHERN TIER.

THE NAM AND GFS ARE SHOWING CLOSER SOLUTIONS ON THE 00Z MODEL THAN
HAD BEEN THE CASE IN PREVIOUS RUNS...BUT THERE ARE STILL SOME
DIFFERENCES. THE NAM12 TAKES THE SURFACE LOW A LITTLE TO THE
WEST...ACROSS THE NIAGARA REGION...THUS GIVES MORE SOUTHERLY WINDS
TO WESTERN NY LATE TONIGHT. THE GFS TRACKS THE SURFACE LOW OVER THE
SOUTHERN TIER TO THE FINGER LAKES...AND KEEPS WINDS
EAST/SOUTHEASTERLY THEN A SUDDEN SHIFT TO SOUTHWEST AS THE LOW
PASSES. TEMPS WILL REMAIN ABOVE FREEZING THROUGH THE BOUNDARY
LAYER...SO PRECIP TYPE IS NOT AN ISSUE...IT WILL BE RAIN. THE
PROBLEM LIES IN THE DISTRIBUTION OF PRECIP WITH A DRY SLOT SHOWING
UP ON THE NAM12 ACROSS MUCH OF THE FORECAST AREA...AND LESS PRECIP
OVERALL. GFS HAS A DRY SLOT FARTHER TO THE EAST AND PROVIDES A FAIR
AMOUNT OF PRECIP OVER WESTERN NY OVERNIGHT. SINCE THE GFS HAS HAD A
LONGER HISTORY OF TRACKING THIS SYSTEM OVER NY...WILL DEFER TO THE
GFS FOR QPF AND HAVE A PRECIP TOTAL OF THREE QUARTERS TO JUST OVER
AN INCH OF RAIN FOR THIS EVENING AND OVERNIGHT...THE HIGHER AMOUNT
OF RAIN FALLING TO THE WEST OF THE GENESEE VALLEY TO THE LAKE ERIE
SHORE AND OVER THE NIAGARA FRONTIER.

SIX HOUR FLASH FLOOD GUIDANCE FOR WESTERN NY IS ABOVE AN INCH AND A
HALF AND EVEN TO MORE THAN TWO AND HALF INCHES IN CHAUTAUQUA
COUNTY...BUT ANY BANDED OR TRAINING MODERATE RAIN MAY PRODUCE SOME
HYDRO ISSUES WITH PONDING IN POOR DRAINAGE AREAS.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THERE ARE MINOR MODEL DIFFERENCES IN THIS SHORT TERM PERIOD WITH
BOTH THE NAM AND GFS INDICATING A DEEP SURFACE LOW CENTERED NEAR
SYRACUSE AT 12Z THURSDAY. STEADY RAIN FROM WEDNESDAY NIGHT SHOULD
TAPER OFF TO JUST SCATTERED ACTIVITY THURSDAY MORNING AS THE LOW
WITHDRAWS QUICKLY NORTHEAST. THE FLOW REMAINS CYCLONIC HOWEVER WITH
COLD ADVECTION SO WE WILL ONLY LOWER POPS TO THE CHANCE CATEGORY
MOST AREAS. WE WILL KEEP POPS LIKELY SOUTHEAST OF LAKE ERIE WHERE
THE COLD ADVECTION WILL LEAD TO ENOUGH LAKE INDUCED INSTABILITY.
BOUNDARY LAYER TEMPERATURES WILL REMAIN WARM ENOUGH EVEN WITH THE
COLD ADVECTION TO KEEP THE PRECIP TYPE RAIN MOST OF THE DAY BUT A
MIX DEVELOPING INLAND SOUTHEAST OF LAKE ERIE.

COLD ADVECTION WILL CONTINUE IN ERNEST THURSDAY NIGHT WITH 850 MB
TEMPERATURES DROPPING TO ABOUT MINUS 10C BY 12Z FRIDAY. THE PATTERN
LOOKS CONDUCIVE FOR LAKE EFFECT SNOW EAST OF THE LAKES. THIS PERIOD
WILL HAVE TO BE WATCHED FOR POSSIBLE HEADLINES BUT AT THIS TIME IT
LOOKS LIKE THERE MAY BE ENOUGH DRY AIR IN THE CRYSTAL GROWTH REGION
TO PREVENT ANYTHING HEAVY. STAY TUNED ON THIS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THIS PERIOD OF THE FORECAST HAS BECOME A LITTLE PROBLEMATIC. WE HAVE
BEEN ADVERTISING THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW FOR A
COUPLE OF DAYS NOW...ESPECIALLY FOR FRIDAY. WE CERTAINLY HAVE A
CONDUCIVE FLOW PATTERN FOR LAKE EFFECT SNOW EAST OF THE LAKES AND
PLENTY OF INSTABILITY WITH LAKE INDUCED CAPES RISING TO ABOUT 300
JOULES PER KILOGRAM AND EQUILIBRIUM LEVELS CLOSE TO 10 THOUSAND
FEET. THE INGREDIENT THAT MAY BE LACKING THOUGH IS AVAILABLE
MOISTURE IN THE CRYSTAL GROWTH REGION OF THE ATMOSPHERE. AT THIS
TIME THE SOUNDINGS LOOK A LITTLE TOO DRY IN THAT REGION FOR A
SIGNIFICANT EVENT. WE WILL HAVE TO KEEP CLOSE TABS ON UPCOMING MODEL
RUNS. FOR NOW WE HAVE BACKED OFF ON THE POPS BUT NO LOWER THAN
LIKELY. AS FAR AS LOCATION OF LAKE EFFECT BANDS...THE STEERING WINDS
DO FAVOR THE NIAGARA FRONTIER INCLUDING THE GREAT BUFFALO METRO
AREA OFF LAKE ERIE AND FROM THE TUG HILL PLATEAU NORTHWARD ACROSS
THE WATERTOWN AREA OFF LAKE ONTARIO.

OVER THE WEEKEND THE FLOW PATTERN BECOMES WEAKER AND A BIT DISRUPTED
AS THE WIND SHEAR INCREASES. TEMPERATURES REMAIN COLD ENOUGH FOR
LAKE EFFECT ACTIVITY.

THE 00Z RUN OF THE ECMWF INDICATING A LITTLE MORE POTENTIAL FOR
MONDAY NIGHT BUT THE GFS DOES NOT. WE WILL NOT CHANGE THAT PART OF
THE FORECAST AT THIS TIME BUT CONFIDENCE IS LOW FOR PLACING PRECIP
AREAS AND ASSIGNING POPS. THERE IS FAIRLY HIGH CONFIDENCE ON
TEMPERATURES REMAINING MUCH COLDER THAN THEY HAVE BEEN. HIGHS WILL
GENERALLY BE IN THE 30S AND LOWS IN THE 20S.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
ALL WESTERN NEW YORK TAF SITES...VFR CONDITIONS EXPECTED PRETTY MUCH
THROUGH LATE IN THE AFTERNOON...WITH THE ONLY CLOUDS HIGH CLOUD
COVER MOVING IN FROM THE SOUTHWEST. STILL FAIRLY SIGNIFICANT MODEL
DISAGREEMENTS FOR WEDNESDAY EVENING...WITH WIND DIRECTION THE
BIGGEST VARIABLE. TAFS REPRESENT A COMPROMISE BETWEEN NAM AND GFS
FORECAST MODELS. DESPITE THE DIRECTIONAL QUESTION...DO FEEL LLWS IS
LIKELY TONIGHT...AS ARE LOWERING CIGS/VSBY. EXPECT CIGS TO LOWER TO
IFR OVERNIGHT AT MOST TAF SITES. AT ART...VFR CONDITIONS LIKELY
THROUGH MUCH OF TODAY AS WELL...THOUGH MVFR TO IFR CIG IS POSSIBLE
OVERNIGHT.

OUTLOOK...
TONIGHT/THURSDAY ...IFR IN RAIN.
FRIDAY AND SATURDAY...MVFR. SCATTERED SNOW SHOWERS. LOCAL IFR/LIFR
IN LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO.
SUNDAY...VFR WITH OCCASIONAL MVFR IN SNOW SHOWERS.

&&

.MARINE...
A STRONG WAVE OF LOW PRESSURE WILL WORK NORTH FROM THE LOWER
MISSISSIPPI VALLEY AND BRING INCREASING WINDS ON THE LOWER LAKES
LATE TODAY THROUGH THURSDAY. ONCE THE LOW LIFTS NORTH OF THE
AREA...STARTING THURSDAY NIGHT STRONG COLD AIR ADVECTION WILL WORK
ACROSS THE LAKES REGION RESULTING IN PERIODS OF STRONG WINDS AND
HIGH WAVE CONDITIONS THROUGH THE WEEKEND. GALES WARNINGS MAY
EVENTUALLY NEED TO BE ISSUED AT SOME POINT DURING THIS PERIOD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...TJP/WCH
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...APFFEL/WCH
MARINE...SAGE/TMA
Hazardous weather outlook, Dec 2, 5:36 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
536 AM EST WED DEC 2 2009

NYZ001-002-010-011-031045-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
536 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING
WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY
NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD
THURSDAY.

MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD
BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS
TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO
DRY FOR SIGNIFICANT ACCUMULATIONS. THE MOST LIKELY TIME PERIOD
WILL BE FRIDAY FOR THE BUFFALO METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-031045-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
536 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING
WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY
NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD
THURSDAY.

MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD
BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS
TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO
DRY FOR SIGNIFICANT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-031045-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
536 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING
WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY
NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-031045-
OSWEGO-JEFFERSON-LEWIS-
536 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM MOVING NORTH FROM THE GULF STATES WILL BRING
WIDESPREAD MODERATE TO HEAVY RAIN TO MOST OF THE REGION WEDNESDAY
NIGHT. THIS SYSTEM COULD ALSO BRING STRONG WINDS FOR A PERIOD
THURSDAY.

MUCH COLDER AIR FOLLOWING THURSDAY NIGHT INTO THE WEEKEND COULD
BRING THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. AT THIS
TIME THOUGH THERE IS UNCERTAINTY BECAUSE THE AIR MAY BECOME TOO
DRY FOR SIGNIFICANT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
536 AM EST WED DEC 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE WIND GUSTS ARE POSSIBLE AT TIMES THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 3:37 PM ESTSmall Craft AdvisoryBUF60 hr

Nearby

Flood Watches in New York, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.